Oklahoma, 2020Damaging Winds in Oklahoma, August 10, 2020
August 10, 2020 · NWS TSA · 2 events in 1 county or zone
Thunderstorms developed into northeastern Oklahoma during the afternoon of the 10th, ahead of an approaching cold front. The atmosphere had become very unstable ahead of the front across the region, allowing some of the storms to become severe with damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed into northeastern Oklahoma during the afternoon of the 10th, ahead of an approaching cold front. The atmosphere had become very unstable ahead of the front across the region, allowing some of the storms to become severe with damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 10, 1:58 PM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 10, 1:58 PM CST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
258 PM CDT Mon Aug 10 2020
.DISCUSSION...
Cluster of storms moving into northwest Osage county at present,
with other more isolated cells beginning to for over higher
terrain of southeast OK and northwest AR. The latter will most
likely dissipate by sunset, however with a weak mid level trough
moving across Kansas this evening, chance of storms remains
warranted across northeast OK and far northwest AR tonight,
roughly north of US 412. Current NE OK storms appear to be
elevated but some potential for sfc-based updrafts will be
present this evening, and any such storms would have a marginal
severe threat.
A rather muddled forecast takes shape the rest of this week as
the upper ridge retrogrades slightly allowing for northwest flow
aloft to set up with a sfc boundary in the general area. This will
offer near dally thunderstorm chances with details and placement
of highest chances still uncertain. The overall trend in
temperatures will be less hot compared to today, though this will
be largely driven by convection and increased clouds rather than
an actual airmass change. It does appear the ridge will amplify
further by early next week with a trough developing over the
eastern CONUS, with an actual cold front arriving perhaps by
Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 76 94 74 95 / 30 30 20 20
FSM 75 94 73 96 / 10 40 20 20
MLC 77 94 74 95 / 10 30 10 10
BVO 74 92 72 93 / 40 30 20 20
FYV 72 89 70 92 / 20 40 20 30
BYV 71 92 70 93 / 30 50 30 40
MKO 75 92 73 93 / 20 30 20 20
MIO 73 92 71 93 / 40 30 20 30
F10 76 92 73 94 / 20 30 10 10
HHW 77 97 75 97 / 10 20 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ054>068-070>076.
AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.
&&
SHORT TERM...20
LONG TERM....14
Hazardous weather outlook, Aug 10, 3:42 PM CST, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
442 PM CDT Mon Aug 10 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
442 PM CDT Mon Aug 10 2020
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Late Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Much of Eastern Oklahoma and West Central Arkansas.
ONSET...Ongoing.
DISCUSSION...
Scattered thunderstorms will remain possible into the evening hours
mainly along and near the Oklahoma Kansas border and again possible
across northeast Oklahoma and northwest Arkansas into the overnight
hours. Some of these storms could become strong to severe with
locally damaging winds being the main threat. A limited potential of
localized heavy rainfall could also be possible overnight tonight.
In addition...a Heat Advisory remains in effect for much of eastern
Oklahoma and west central Arkansas through 8 PM this evening.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY through Sunday...Thunderstorm Potential...Dangerous Heat
Potential.
EXTENDED DISCUSSION...
Thunderstorm chances are forecast to be ongoing across parts of
eastern Oklahoma and northwest Arkansas Tuesday morning with the
greater potential over southeast Oklahoma into northwest Arkansas.
There is a marginal potential that a few storms could again become
strong to severe with also locally heavy rainfall possible.
Periodic chances of showers and thunderstorms are forecast for
eastern Oklahoma and western Arkansas through the week and into
the weekend as a series of upper level disturbances affect the
region. Some of these thunderstorms could be strong to severe.
Hot and humid conditions will also continue across the region
this week with temperatures mostly at or above normal for
this time of year.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 10, 1:35 PM CST, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
235 PM CDT Mon Aug 10 2020
OKZ054-102000-
Osage OK-
235 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
300 PM CDT...
At 235 PM CDT, a strong thunderstorm was located 3 miles east of
Grainola, moving northeast at 35 mph.
Dime to penny size hail and winds in excess of 40 mph will be
possible with this storm.
Locations in or near the path include...
Elgin... Grainola...
Foraker...
LAT...LON 3700 9611 3698 9610 3682 9667 3700 9672
TIME...MOT...LOC 1935Z 244DEG 32KT 3695 9659
Special weather statement, Aug 10, 1:55 PM CST, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
255 PM CDT Mon Aug 10 2020
OKZ054-055-102030-
Osage OK-Washington OK-
255 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE AND
NORTHWESTERN WASHINGTON COUNTIES UNTIL 330 PM CDT...
At 255 PM CDT, strong thunderstorms were located along a line
extending from 8 miles west of Elgin to 5 miles southwest of
Pearsonia. Movement was east at 35 mph.
Dime to penny size hail and winds in excess of 40 mph will be
possible with these storms.
Locations in or near the path include...
Bartlesville... Pawhuska...
Elgin... Foraker...
Bigheart... Osage Hills State Park...
Pearsonia... Bartlesville Municipal Airport...
Hulah... Okesa...
Sunset Lake... Wah Sha She State Park...
LAT...LON 3700 9591 3671 9601 3664 9661 3700 9659
TIME...MOT...LOC 1955Z 256DEG 30KT 3698 9644 3675 9652
Special weather statement, Aug 10, 2:26 PM CST, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
326 PM CDT Mon Aug 10 2020
OKZ054>056-102115-
Osage OK-Nowata OK-Washington OK-
326 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE...WASHINGTON
AND NORTHERN NOWATA COUNTIES UNTIL 415 PM CDT...
At 326 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Hulah to 4 miles northeast of
Osage Hills State Park to 2 miles north of Pawhuska. Movement was
east at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Bartlesville... Pawhuska...
Dewey... South Coffeyville...
Copan... Delaware...
Lenapah... Wann...
Bartlesville Municipal Airport... Hulah...
Osage Hills State Park... Okesa...
Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 9545 3687 9550 3663 9581 3665 9642
3680 9621 3700 9613
TIME...MOT...LOC 2026Z 262DEG 30KT 3698 9608 3681 9615 3670 9632Special weather statement, Aug 10, 3:55 PM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
455 PM CDT Mon Aug 10 2020
OKZ057-058-102245-
Craig OK-Ottawa OK-
455 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG AND OTTAWA
COUNTIES UNTIL 545 PM CDT...
At 455 PM CDT, strong thunderstorms were located along a line
extending from 5 miles southeast of Chetopa to 8 miles north of White
Oak. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Miami... Baxter Springs...
Commerce... Fairland...
Afton... Quapaw...
Welch... Bluejacket...
Wyandotte... Treece...
Picher... Narcissa...
Ottawa... Peoria...
Cardin... Centrailia...
Pyramid Corners... Twin Bridges State Park...
This includes Interstate 44 between mile markers 291 and 324.
LAT...LON 3667 9462 3667 9500 3674 9540 3700 9513
3700 9462
TIME...MOT...LOC 2155Z 264DEG 43KT 3699 9500 3675 9528Special weather statement, Aug 10, 4:53 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
553 PM CDT Mon Aug 10 2020
OKZ054-110000-
Osage OK-
553 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OSAGE COUNTY UNTIL 700
PM CDT...
At 553 PM CDT, a strong thunderstorm was located near Hardy, moving
east-southeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Shidler... Burbank...
Elgin... Grainola...
Foraker... Bigheart...
Pearsonia... Eastern Kaw Lake...
Webb City... Wah Sha She State Park...
Apperson...
LAT...LON 3700 9601 3651 9654 3674 9684 3677 9682
3678 9675 3700 9675
TIME...MOT...LOC 2253Z 288DEG 32KT 3694 9679Thunderstorm Wind, Osage
- When
- August 10, 5:25 PM CST
- Where
- Osage County, 0.49 mi E of Shidler Arpt
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 36.781, -96.661
Strong thunderstorm wind blew down a tree onto a home.
Thunderstorm Wind, Osage
- When
- August 10, 6:08 PM CST
- Where
- Osage County, Pawhuska
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.670, -96.330
Strong thunderstorm wind snapped numerous large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Iowa, August 10, 20201 death · 200 injured · 1 in hail · 25 events
- Tornadoes and Hail in Iowa, August 10, 20202 deaths · $24,000 · EF1 · 110 events
- Tornadoes and Hail in Illinois, August 10, 20201 death · 10 injured · EF1 · 178 events
- Tornadoes and Damaging Winds in Indiana, August 10, 20201 death · 1 injured · EF1 · 49 events
- Flash Flood and Damaging Winds in Missouri, August 10, 20201 death · $50,000 · 61 kt wind · 16 events
- Hail and Damaging Winds in Illinois, August 10, 2020$1.5 million · 70 kt wind · 69 events
- Heat in Arizona, August 10, 20201 death · 1 event
- Hail and Damaging Winds in South Dakota, August 10, 2020$2.5 million · 2 in hail · 15 events
- Flash Flood and Flood in Indiana, August 10, 2020$445,000 · 62 kt wind · 48 events
- Tornadoes and Flash Flooding in Wisconsin, August 10, 2020$313,000 · EF1 · 19 events
- Tornado and Flash Flooding in New York, August 10 to 11, 2020$85,000 · EF1 · 40 events
- Damaging Winds in Illinois, August 10, 2020$289,000 · 65 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 907807, 907812.